Matrix Completion for the Independence Model

Kaie Kubjas, Zvi Rosen

Research output: Contribution to journalArticleScientificpeer-review


We investigate the problem of completing partial matrices to rank-one matrices in the standard simplex. The motivation for studying this problem comes from statistics: A lack of eligible completion can provide a falsification test for partial observations to come from the independence model. For each pattern of specified entries, we give equations and inequalities which are satisfied if and only if an eligible completion exists. We also describe the set of valid completions, and we optimize over this set.
Original languageEnglish
Pages (from-to)1-21
JournalJournal of Algebraic Statistics
Issue number1
Publication statusPublished - 2017
MoE publication typeA1 Journal article-refereed


  • Mathematics - Statistics Theory
  • Mathematics - Algebraic Geometry
  • Mathematics - Combinatorics
  • matrix completion
  • independence model
  • weighted graphs
  • tensor completion
  • real algebraic geometry
  • optimal completions


Dive into the research topics of 'Matrix Completion for the Independence Model'. Together they form a unique fingerprint.

Cite this